Table of Contents Author Guidelines Submit a Manuscript
Advances in Mathematical Physics
Volume 2014 (2014), Article ID 107895, 16 pages
http://dx.doi.org/10.1155/2014/107895
Research Article

On Conservation Forms and Invariant Solutions for Classical Mechanics Problems of Liénard Type

1Department of Mathematics, Faculty of Science and Letters, Istanbul Technical University, Maslak, 34469 Istanbul, Turkey
2Division of Mechanics, Faculty of Civil Engineering, Istanbul Technical University, Maslak, 34469 Istanbul, Turkey

Received 27 March 2014; Accepted 12 June 2014; Published 7 August 2014

Academic Editor: Jian-Qiang Sun

Copyright © 2014 Gülden Gün Polat and Teoman Özer. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. Noether, “Invariante Variationsprobleme,” Nachrichten von der Gesellschaft der Wissenschaften zu Göttingen, Mathematisch-Physikalische Klasse, vol. 2, pp. 235–257, 1918, English Translation in Transport Theory and Statistical Physics, vol. 1, no. 3, pp. 186–207, 1971. View at Google Scholar
  2. G. W. Bluman and S. Kumei, Symmetries and Differential Equations, vol. 81 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  3. L. V. Ovsjannikov, Group Analysis of Differential Equations, Nauka, Moscow, Russia, 1978. View at MathSciNet
  4. N. H. Ibragimov, Ed., CRC Handbook of Lie Group Analysis of Differential Equations, vol. 1, CRC Press, New York, NY, USA, 1993.
  5. P. J. Olver, Applications of Lie Groups to Differential Equations, Springer, New York, NY, USA, 1986. View at MathSciNet
  6. H. Stephani, Differential Equations: Their Solutions Using Symmetries, Cambridge University Press, Cambridge, UK, 1989. View at MathSciNet
  7. E. Yaşar and T. Özer, “On symmetries, conservation laws and invariant solutions of the foam-drainage equation,” International Journal of Non-Linear Mechanics, vol. 46, no. 2, pp. 357–362, 2011. View at Publisher · View at Google Scholar · View at Scopus
  8. T. Özer, N. Antar, and D. Sahin, “Lie group analysis of gravity currents,” Nonlinear Analysis: Real World Applications, vol. 11, no. 2, pp. 978–994, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  9. T. Özer and E. Yaşar, “Conservation laws for one-layer shallow water wave systems,” Nonlinear Analysis: Real World Applications, vol. 11, no. 2, pp. 838–848, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. T. Özer, “Symmetry group classification for one-dimensional elastodynamics problems in nonlocal elasticity,” Mechanics Research Communications, vol. 30, no. 6, pp. 539–546, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. T. Ozer, “On symmetry group properties and general similarity forms of the Benney equations in the Lagrangian variables,” Journal of Computational and Applied Mathematics, vol. 169, no. 2, pp. 297–313, 2004. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. T. Özer, “Symmetry group classification for two-dimensional elastodynamics problems in nonlocal elasticity,” International Journal of Engineering Science, vol. 41, no. 18, pp. 2193–2211, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. S. N. Pandey, P. S. Bindu, M. Senthilvelan, and M. Lakshmanan, “A group theoretical identification of integrable cases of the Liénard-type equation x..+f(x)x.+g(x)=0. I. Equations having nonmaximal number of Lie point symmetries,” Journal of Mathematical Physics, vol. 50, no. 8, Article ID 082702, 19 pages, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. A. H. Kara, F. M. Mahomed, I. Naeem, and C. Wafo Soh, “Partial Noether operators and first integrals via partial Lagrangians,” Mathematical Methods in the Applied Sciences, vol. 30, no. 16, pp. 2079–2089, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  15. C. Muriel and J. L. Romero, “First integrals, integrating factors and λ-symmetries of second-order differential equations,” Journal of Physics A: Mathematical and Theoretical, vol. 42, no. 36, Article ID 365207, 17 pages, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. C. Muriel and J. L. Romero, “New methods of reduction for ordinary differential equations,” IMA Journal of Applied Mathematics, vol. 66, no. 2, pp. 111–125, 2001. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  17. C. Muriel and J. L. Romero, “Integrating factors and λ-symmetries,” Journal of Nonlinear Mathematical Physics, vol. 15, no. 3, pp. 300–309, 2008. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  18. C. Muriel and J. L. Romero, “C-symmetries and reduction of equations without lie point symmetries,” Journal of Nonlinear Mathematical Physics, vol. 13, no. 1, pp. 167–188, 2003. View at Google Scholar · View at MathSciNet · View at Scopus
  19. E. Yaşar, “Integrating factors and first integrals for Liénard type and frequency-damped oscillators,” Mathematical Problems in Engineering, vol. 2011, Article ID 916437, 10 pages, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus